What causes constant stomach pain, heartburn, anxiety and depression?

default
Posted on Mon, 12 Oct 2015 in Mental Health
Question: I have a stomach ache all day and it goes away at night but comes back in the morning again.
I am taking 0.5 mg. of zanax a day at 0.25mg 4 times a day. I do have some heartburn in the
morning but am taking 20mg. of pantoprazole 2 times a day. I do feel depressed and have a lot
of anxiety due to losing my husband and now being alone. Should I be taking an antidepressant.
I was on Zoloft at one time. Doctor took me off of it as he thought it could be causing my stomach
aches but that didn't help. Do you think I should go back on it?
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
do not take both zoloft and mirtazapine at a time

Detailed Answer:
Hello,

Thanks for writing to us. I am sorry for your husband.

You are suffering from loneliness, anxiety and depressed feelings after losing your husband. If at least 1 month has passed or sad feelings are severe you need to be given anti depressant medicines by a doctor/psychiatrist after proper evaluation.

You have already started Mirtazapine 7.5 mg. It is good anti depressant medicine with some sedation. Dose of it can be increased gradually up to 30 mg as needed.

Zoloft is also good drug. However you have suffered from gastric problems in past may be due to zoloft. If at all it is not due to zoloft no need to restart zoloft as you are already taking mirtazapine.

If your problem not improves with mirtazapine then only zoloft can be restarted under doctor's guidance.
Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki 1 hour later
Do you have any ideas why my stomach aches would subside in the evening
and then start up in the morning? My psychiatrist did put me on 25mg. of
sertraline but my regular doctor told me to quit taking it. I think I need to go
back on it. I was also taking the zanax and mirtazapine at the same time but
my psychiatrist wanted me to cut back on the mirtazapine as I was taking
30mg. of that at one time. Do you think it would be ok to go back on the
25mg. of sertraline along with the zanax. I want to try to get off of the zanax
I would appreciate your opinion. I know I have a lot of anxiety and depression.
Thank you and I will give you a good review.

Do you have any ideas why my stomach aches would subside in the evening
and then start up in the morning? My psychiatrist put me on 25mg. of sertraline
and I was already on 30mg. of mirtazapine and 0.5mg. of zanax. She wanted
me to taper off of the mirtazapine and zanax. I had quit taking the mirtazapine
until a couple of nights ago when I couldn't sleep. I do think that I need to go
on an antidepressant as I have a lot of anxiety and depression. In your
opinion should I go back on the sertraline? I know that the mirtazapine does
help me sleep and I was just taking 7.5mg. I would appreciate your opinion
on this matter. I am at the end of my rope as I have a constant stomach
ache.
doctor
Answered by Dr. Chintan Solanki 8 hours later
Brief Answer:
Mirtazapine cause less GIT side effects than those of zoloft

Detailed Answer:
Hello,

Thanks for follow up.

Mirtazapine causes less stomach side effects than zoloft. So at this point mirtazapine is preferable. If you had good response with mirtazapine without any problem I think dose of its should be increased. It will also help in sleep and you need not to take malatonin. It helps in reducing anxiety by its calming effects.

If mirtazapine is not working for your depression we can restart zoloft. But before that cause of your stomach pain should be found out.

Stomach ache if related to food and relieved with pentoprazole then it is likely related to gastritis or ulcer. In daytime due to acid secretion is stomach irritation would be there while at night no acid secretion and no problem. Better to go for ultrasound or upper GI-scopy for diagnosis.

Xanax of course should be tapered off. It is benzodiazepine and can cause dependence. It should be gradually tapered off. Clonazapam or lorazepam is good option instead. You can discuss this with your treating doctor.

Feel free to discuss further.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Pantoprazole

doctor1 MD

Hi Dr Charles, I was diagnosed h pylori and was prescribed HP7 Klacid (Clarithromycin, Pantoprazole, Amoxicillin). After starting to take the...

doctor1 MD

I am currently taking protonix & my prescription states that it has to be taken whole.I absolutely cannot & have never been able to swallow any...

doctor1 MD

I am taking the following drugs and am experiencing exercise induced asthma. Female age 68. Beginning and very mild COPD. Lisonopril/hctz,...

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2